Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 24, NWS Tallahassee, FL

June 6, 2012

NWS Tallahassee, FL issued this small craft advisory at Jun 6, 2012, 9:42 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2012, 9:42 AM EDT (13:42 UTC)
Expired
Jun 6, 2012, 7:00 PM EDT
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS72 KTAE 061342
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EDT WED JUN 6 2012

...SOUTH TO SOUTHWEST WINDS HAVE INCREASED OVER APALACHEE BAY AND
THE NORTHEASTERN GULF OF MEXICO...

.AHEAD OF A FRONT APPROACHING FROM THE NORTHWEST...WINDS HAVE
INCREASED TO AROUND OR JUST ABOVE 20 KNOTS OVER SECTIONS OF THE
NORTHEAST GULF OF MEXICO AND APALACHEE BAY. SEVERAL OBSERVATIONS
ON TOWERS SOUTHEAST OF ST. GEORGE ISLAND HAVE RECENTLY RECORDED
SUSTAINED WINDS AROUND 21 KNOTS...AND THE KEATON BEACH MARINE
OBSERVATION HAS ALSO MEASURED SUSTAINED WINDS OF 21 KNOTS. WIND
GUSTS HAVE ALSO BEEN MEASURED IN THE 25 TO 30 KNOT RANGE. SEAS
WILL GRADUALLY BUILD TO 5 TO 6 FEET BY THIS AFTERNOON...EXCEPT FOR
3 TO 4 FEET IMMEDIATELY ALONG THE SHORE. ADDITIONALLY...A LARGE
AREA OF SOUTHERLY WINDS ACROSS THE EASTERN GULF OF MEXICO IS
LIKELY TO GENERATE LONGER PERIOD SWELL THAT WILL ALSO BE MOVING
INTO THE COASTAL WATERS.

GMZ730-755-765-775-062300-
/O.NEW.KTAE.SC.Y.0024.120606T1342Z-120606T2300Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
942 AM EDT WED JUN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS: SUSTAINED WINDS AROUND 20 KNOTS. GUSTS UP TO 30 KNOTS.

* SEAS: BUILDING TO 5 TO 6 FEET OFFSHORE. OCCASIONAL WAVES OF 7 TO
  8 FEET POSSIBLE WELL OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 6:50 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 6, 6:50 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...Updated
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 AM EDT Wed Jun 6 2012

Updated Aviation Discussion.

.SYNOPSIS...
Latest radar shows two area of convection, one assocd with MCV
responsible for Tuesday's active convection was passing SE of the
area, and a second SW-NE oriented line was moving from Gulf newd
across local area aided by shortwave over MS. However as boundary
layer begins to stabilize with much of the area overturned by
earlier convection threat of strong to severe convection ended.

AT UPPER LEVELS...
The large scale longwave pattern remains highly amplified. This is
highlighted by negatively tilted trough over Wrn states, pencil
ridge ewd to across Plains, and a positively tilted trough from Atlc
low east of Canadian Maritimes with axis wwd to Srn Great Lakes and
SWWD into NE Gulf. Finally a cutoff was noted low over TX. Several
shortwaves continue to ride along base of trough to ignite
convection over SE region. The longwave pattern will deamplify some
on Thursday as ern longwave trough will slowly pivot EWD and move
offshore on Thursday with upper ridging progged to flatten some.
Progressively drier air slowly builds into the region.

AT LOWER LEVELS...
Overnight analysis showed weak 1006mb low over Cntrl AL with
quasi-stnry wavy front SEWD across SE GA and SWWD to NRN LA. Assocd
convection lingered across SE GA portion past midnight aided by
upper level shortwave, passing MCV and outflow boundaries.

STORM AND RAINFALL THREAT FOR TODAY.
Conditions will be less favorable for severe weather today as
above MCV will be well SE of the area and hard to detect any
upstream MCVs. However, several waves will ride east along front
which will at best sag SWD and bisect the FL forecast area from ENE
to WSW. Strong H5 flow forecast to lift NWD today so deep later flow
fields and vertical shear should be less favorable than yesterday.
Also, generally weak large scale forcing and poor mid level lapse
rates argue against strong upward vertical motion suggesting that
any strong to possibly isold severe thunderstorms will be rather
short lived less intense and with less coverage. Still, with NW flow
aloft and a juicy air mass along and S of the front aided by daytime
heating and weak convergence, cant discount isold marginal wind and
hail threat.

Given position of front which keep SE half of CWA in warm sector
this aftn/eve, another sharp SE-NW POP gradient continues next few
days. POPs will remain likely to categorical today across the SE
half of the forecast area. Some drying will begin to occur N of the
front and POPs taper to chance NW of front. SPC has 5% risk area SRN
portions of CWA.

TONIGHT INTO FRIDAY
The front will gradually weaken becoming more diffuse tonight into
Thursday as it drifts into FL coastal counties then the local waters
tonight then S of CWA on Fri. At same time, surface high builds
into the OH Valley then ridges SEWD down the Appalachians to off the
Carolina coast over the weekend with increasingly drier air
overspreading into SE region tonight thru Fri. PoPs will taper from
likely SE to wdly sct far NW Thursday afternoon. The dry push from
the northwest will continue Thursday night into Friday when the long
wave trough finally pulls away to the northeast. Temps will moderate
to normal on Fri.

&&

.SHORT TERM (Today through Friday)...
Today...Moderate NW flow along with impulses rotating SEWD across
the area aided by any leftover outflow boundaries and quasi-
stationary front will lead to high pops with pronounced 60-30% SE-NE
POP gradient. With influx of gulf moisture, and PWATs approaching 2
inches, heavy rainfall with localized flooding along and S of front
cant be discounted especially training echoes occur as expected.
Only fly in the ointment is shortwave over MS which may drop swd
into gulf waters and stimulate return more convection than expected
over wrn counties later today. HI RES guidance hints at same. Clouds
cover should keep temps below climo. Expect highs from low 80s coast
to mid 80s inland.

Tonight...20-50% NW-SE POP gradient. Expect lows from upper 60s N to
lower 70s coast.

Thursday...Expect 20-50% NW-SE POP gradient daytime, 0-40% at night.
Highs low 80s coast to near 90 inland. Lows mid 60s inland to low
70s coast.

Friday...Expect 0-30% NW-SE POP gradient. Highs mid 80s coast to
around 90 inland.

&&

.Long Term...(Saturday through Wednesday)...The very unusual and
complex Synoptic Scale pattern that seemed to dominate much of May
before carrying over into June, shows no signs of relenting, just as
we are ejecting one batch of moisture to our east on Thursday, yet
another slow moving cutoff Upper Level Low appears primed to take
its place near the northern Gulf Coast by the beginning of the
weekend at the earliest. Only the 12 UTC run of the Canadian (which
appears to be the outlier) would extend the brief stay of the dry Wx
through the 1st half of the weekend. The 12 UTC ECMWF and new 00 UTC
GFS are much more closely aligned, although the GFS would bring rain
chances back to the region as early as Fri Aftn, while the Euro
would likely hold off on decent rain chances until Sat. It also
should be noted that the ECMWF does eject the Upper Low further to
the NE, but keeps plenty of residual moisture well to the south,
likely making little difference to the fcst. Nevertheless, once this
Upper Low becomes established over the region, it appears very
likely to hang around through at least the middle of next week (if
not longer), which should keep POPs above Climo and Max Temps
generally near or below Climo through the period. In fact, with so
much residual cloud cover expected over the CWA, it may be very
difficult to generate any type of discernible sea breeze or sea
breeze related convection through the period.

&&

.MARINE (Tonight through Sunday)...
Winds have increased overnight to borderline exercise caution levels
as the gradient tightens ahead of an approaching front. Later today,
as the front gets close enough that the gradient will weaken
somewhat which will bring winds down below headline criteria. The
front is expected to stall north of the waters today and remain in
place through Thursday before dissipating. High pressure will then
build from the Appalachians southeast to a position off the Carolina
Coast over the weekend. This will set up a period of east to
southeast flow.

&&

.Aviation...(through 12 UTC Wed)...It was quite a mixed bag in terms
of showers/storms as well as Cig and Vis restrictions at the
terminals overnight, and new convection continues to fire offshore
from the FL Panhandle and move inland into the CWA. Thus far, most
of the Taf sites have just been glazed by the convection, but went
with earlier begin times at TLH, ECP, and VLD, with just VCTS at DHN
and ABY, which should stay just south of the main storms with the
front trying to push southward. Overnight, may see some late night
MVFR Cig restrictions at TLH, ABY, and VLD.

&&

.Fire Weather...Plenty of low level moisture and elevated rain
chances should keep relative humidities well above critical
thresholds for the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   88  71  88  69  91 /  50  40  40  20  20
Panama City   85  73  85  73  87 /  40  30  30  20  20
Dothan        89  69  90  69  91 /  40  20  20  10  10
Albany        86  68  87  67  91 /  40  30  20  10  10
Valdosta      87  68  88  66  90 /  50  40  40  20  20
Cross City    86  71  88  68  91 /  60  50  50  40  30
Apalachicola  83  73  83  72  85 /  50  40  40  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

BLOCK/GOULD/VICKERY
Hazardous weather outlook, Jun 6, 7:46 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 AM EDT WED JUN 6 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
746 AM EDT WED JUN 6 2012 /646 AM CDT WED JUN 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A
FRONTAL SYSTEM STALLS ACROSS THE REGION. WHILE THE THREAT FOR
SEVERE WEATHER IS SOMEWHAT LOWER THAN YESTERDAY...A FEW STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE THIS AFTERNOON. THE PRIMARY
THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY
RAINFALL COULD ALSO CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS.

WITH WINDS SPEEDS GENERALLY IN THE 15 TO 20 KNOT RANGE THIS
MORNING...MARINERS SHOULD EXERCISE CAUTION IF OPERATING SMALL
CRAFT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM CHANCES WILL GRADUALLY RETURN TO MORE TYPICAL VALUES
THURSDAY THROUGH FRIDAY WITH A MODEST INCREASE SATURDAY AND
SUNDAY. WHILE THERE IS LITTLE CHANCE OF WIDESPREAD ORGANIZED
SEVERE WEATHER...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ON
ALMOST ANY SUMMER DAY.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WATCHES OR WARNINGS ARE
ISSUED FOR THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Local storm report, Jun 6, 9:23 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND GST     MARIANNA MUNICIPAL A/P  30.83N 85.18W
06/05/2012  M60.00 MPH       JACKSON            FL   ASOS

0403 PM     TSTM WND DMG     3 ENE TALLAHASSEE       30.45N 84.23W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            TREE DOWN CAPITAL CIRCLE NE IN FRONT OF CAPITAL LANES

0410 PM     TSTM WND DMG     DELLWOOD                30.83N 85.05W
06/05/2012                   JACKSON            FL   LAW ENFORCEMENT

            TREES DOWN NORTHEAST OF MARIANNA NEAR THE GEORGIA STATE
            LINE.

0410 PM     TSTM WND DMG     3 ENE TALLAHASSEE       30.47N 84.23W
06/05/2012                   LEON               FL   PUBLIC

            LARGE TREE SNAPPED ACROSS ROAD IN APARTMENT COMPLEX

0412 PM     TSTM WND DMG     5 ENE TALLAHASSEE       30.47N 84.21W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            TREES DOWN AROUND THE DEMPSY MAYO ROAD AREA.

0412 PM     TSTM WND DMG     1 N RALFORD GREENWAY    30.46N 84.18W
06/05/2012                   LEON               FL   AMATEUR RADIO

            TWO TREES DOWN IN BACKYARD AVONDALE SUBDIVISION.

0412 PM     TSTM WND DMG     5 NE TALLAHASSEE        30.48N 84.22W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            TREES DOWN AROUND THE FLEISHMANN ROAD AND MICCOSUKEE ROAD
            AREA.

0435 PM     TSTM WND DMG     3 NW BAUM               30.52N 84.13W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            TREES DOWN ON ROADWAY NEAR INTERSECTION OF MICCOSUKEE
            ROAD AND CRUMP ROAD.

0436 PM     TSTM WND DMG     2 E MOCCASIN GAP        30.60N 84.09W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            TREE ON THE ROADWAY ON MOCCASIN GAP ROAD JUST EAST OF
            BRADLEYS COUNTRY STORE.

0436 PM     TSTM WND DMG     1 S MOCCASIN GAP        30.57N 84.12W
06/05/2012                   LEON               FL   EMERGENCY MNGR

            SEVERAL TREES WERE BROKEN NEAR OLD CHEMONIE ROAD AND
            STARHAWK DRIVE INCLUDING A HEALTHY 30 FOOT PINE SNAPPED
            IN HALF AND THE CROWN OF A HICKORY BROKEN OFF.

0445 PM     HAIL             2 E THOMASVILLE         30.83N 83.94W
06/05/2012  E0.88 INCH       THOMAS             GA   TRAINED SPOTTER

            HAIL THE SIZE OF NICKELS ESTIMATED AT THE INTERSECTION OF
            U.S. HIGHWAY 84 EAST AND U.S. 19 SOUTH.

0455 PM     TSTM WND DMG     2 ENE THOMASVILLE MUNIC 30.91N 83.85W
06/05/2012                   THOMAS             GA   PUBLIC

            SHINGLES BLOWN OFF THE FOOR OF A HOME ON CENTENNIAL ROAD.

0455 PM     FUNNEL CLOUD     1 S DILLON              30.88N 83.89W
06/05/2012                   THOMAS             GA   PUBLIC

            OBSERVED ON COUNTRY OAKS GOLF COURSE.

0455 PM     TSTM WND DMG     THOMASVILLE MUNICIPAL A 30.90N 83.88W
06/05/2012                   THOMAS             GA   ASOS

            AIRPORT WEATHER SENSOR REPORTED 64 MPH WIND GUST

0505 PM     TSTM WND DMG     5 NNW BOSTON            30.86N 83.81W
06/05/2012                   THOMAS             GA   TRAINED SPOTTER

            TREE DOWN ACROSS OZELL ROAD NEAR VINSON ROAD
            INTERSECTION. POWER LINES DOWN IN THAT AREA AS WELL.

0508 PM     TSTM WND DMG     6 NNE BOSTON            30.87N 83.77W
06/05/2012                   THOMAS             GA   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN AROUND THOMAS COUNTY.
            LIGHTNING STRUCK A GAS STATION GENERATING A FIRE.

0512 PM     TSTM WND DMG     4 WNW MORVEN            30.96N 83.57W
06/05/2012                   BROOKS             GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN NEAR PAVO

0536 PM     TSTM WND DMG     5 SE PELHAM             31.07N 84.09W
06/05/2012                   THOMAS             GA   TRAINED SPOTTER

            LARGE PINE TREE DOWN OVER ROADWAY. ESTIMATED 50-60MPH
            WIND GUST.

0548 PM     TSTM WND DMG     1 SSE BARNEY            31.00N 83.51W
06/05/2012                   BROOKS             GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0606 PM     TSTM WND DMG     2 WNW HAHIRA            31.00N 83.40W
06/05/2012                   LOWNDES            GA   LAW ENFORCEMENT

            TREES DOWN ALL OVER THE HAHIRA AREA

0630 PM     TSTM WND DMG     5 E MOULTRIE            31.18N 83.70W
06/05/2012                   COLQUITT           GA   LAW ENFORCEMENT

            TREES DOWN ALL OVER COLQUITT COUNTY

&&

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:51 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton12 hr
Jun 6, 7:04 PM EDTAreal Flood WarningTAEJackson116 min
Jun 6, 3:48 PM EDTAreal Flood AdvisoryTAEBrooks, Lowndes, Thomas3 hr
Jun 6, 4:18 PM EDTFlash Flood WarningTAEThomas3 hr
Jun 6, 5:16 PM EDTAreal Flood WarningTAEDecatur, Grady3 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.